Zoladex - split condom

I had my 4th injection of zoladex yesterday. My boyfriend and I have been very careful throughout the treatment but tonight the condom split. I don't know what to do about it because of the zoladex.

In a normal person, the answer would be to wait it out and take a pregnancy test or take the morning after pill.

Can anyone advise me on what happens if you take the morning after pill while on zoladex? Is it possible?

And if I were to have to wait it out and take a rest, if the result came back positive. What could the complications in pregnancy be?

This is something that has never happened to me before and I'm in absolute turmoil. Google isn't proving to be very useful. If anyone has any experiences/information please let me know!

Thank you in advance xxx

7 Replies

oldestnewest
  • Where abouts are you in your cycle. There are only 6 days in your cycle you can actually get pregnant. In a normal 28 day cycle it is usually around cycle day 9 to 15. If you were pregnant it would be unlikely to show up on a pregnancy test until the day your next period is due or with an early detector 1-2 days before.

  • If I were you I'd make an appointment to see a nurse or maybe even a doctor. Like you say, you are in a unique situation regards the Zoladex. They will be able to put your mind at rest straight away. Hope all works out well for you.

  • Nope the morning after pill is a hormone based contraceptive - it will be ineffective while you are on zoladex.

    Contact your GP - the possibilities are pretty remote that coincidence of split condom ties in with ovulation and a receptive womb lining, but in the event you do find yourself pregnant then you must inform your GP.

    You are in the same situation as women would be in before the morning after pill was invented.

    wait and see and hope not pregnant- but then do something about it if you wish to, should you discover that you are pregnant with zoladex exposure.

    And in future avoid vaginal sex - or take extra precautions like spermicidal lubrication with condoms or cap or diphragm etc. You can double up on barrier contraception- even using copper coil while using other methods is possible. Safest of course is abstinence or avoiding vaginal penetration. Explore other options, hands, oral, anal (with condoms), etc. Whatever rocks your boat.

    Your body is not producing the hormones needed to react with the morning after pill, so it won't work to do what it is supposed to do.

    It would be highly unlikely that this one incident resulted in a pregnancy - and if by remotest chance it has- then you do have some decisions to make, but not till then.

  • Hi, I had the same situation in May and I spoke to the pharmacist and they said I could have it whilst on zoladex. The only thing he was a bit concerned about was that I had only had my 2nd injection the day before so he said that I might be quite Ill from all of the hormones together. I took it and was very nauseas for a few hours but that passed and I'm not pregnant now.

    I would advise that you go and have a chat with a pharmacist.

    Good luck x

  • I wOuld agree with others who suggest speaking to a nurse or doctor or even try your specialists secretary? I was told there was minimal chance of pregnancy after 3 months of zoladex as your ovaries should have switched off by then.

  • I couldn't get an appointment with my specialist or GP, and there are no clinics near me who take drop ins on a Friday... ??? Ridiculous!

    I've been to speak with a pharmacist and after looking it up in the BMJ and finding no information of use, she advised that because of the mass amounts of hormones floating around me due to the zoladex, she's unsure whether the morning after pill would actually work, however it would definitely make me very sick for a day or two.

    In theory my ovaries should have shut down, but in some women this doesn't happen and they still ovulate. As it's been 4 months since I had an actual period, and they were very irregular anyway, it's impossible to know whether or not I am ovulating at the moment and whether or not it is possible for me to become pregnant.

    My only option really is to play the waiting game and take a test in about 3 weeks time.

    Having a child would be an absolute blessing, but I didn't envisage it happening so soon and I would be very upset if there were any complications relating to the zoladex. I guess time will tell.

  • I am no expert but the whole function of the zoladex is to stop the ovaries from functioning. You dont have the normal hormones you need in order to ovulate so you shouldnt get pregnant. This is the information I was given by my gp. I am 6 injections down and my parner and I have been having unprotected sex through out.

You may also like...